Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 86, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 4, 2002, 8:36 PM EDT for Leon County, Florida. It was in force for 10 days. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2002, 8:36 PM EDT (00:36 UTC)
- Expired
- Jun 14, 2002, 4:00 PM EDT
- In force
- 10 days
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Leon County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:02 PM EDT | Thunderstorm Wind | De Funiak Spgs, FL | Numerous downed power lines reported by DeFuniak Springs Police. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2996 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 050036 SVRTLH FLC073-050110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 836 PM EDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST LEON COUNTY IN FLORIDA * UNTIL 910 PM EDT... * AT 836 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 2 MILES SOUTHWEST OF CHAIRES CROSSROADS...OR ABOUT 9 MILES EAST OF TALLAHASSEE...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAFAYETTE BY 855 PM EDT... PERKINS...BELLAIR BY 900 PM EDT... THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3032 8414 3043 8411 3048 8422 3037 8430 .END 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:35 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 4, 8:35 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 835 PM EDT TUE JUN 4 2002 CLOUDS MAY HAVE DELAYED THE DEVELOPMENT OF THE SEA BREEZE...AND HAMPERED INCREASING TEMPS...BUT BOTH SURVIVED. THE SEABREEZE CAME WELL INLAND AND GENERATED CONSIDERABLE CONVECTION...SOME SEVERE... OVER N FLORIDA. MAX TEMPS RANGED FROM 91 AT THE COAST TO 98 INLAND. NO NEW RECORDS BUT VERY UNCOMFORTABLE HEAT INDICES. THUNDERSTORMS ARE STILL QUITE ACTIVE IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA... BUT MOSTLY QUIET IN NORTH FLORIDA. TEMPS ARE ON TRACK...WILL DO ZONE UPDATE AS LATE AS ALLOWED TO SEE IF POPS CAN BE DROPPED. OVER THE COASTAL WATERS...WINDS AND SEAS CONTINUE EXTREMELY LIGHT. .TLH... .AL...NONE. .GA...NONE. .FL...NONE. AFD
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.